Alert archive / California / Flash Flood Warnings in 2017
Flash Flood Warning 22, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Feb 12, 2017, 2:12 AM PST for Mariposa County, Merced County, California. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2017, 2:12 AM PST (10:12 UTC)
- Expired
- Feb 12, 2017, 10:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mariposa County, CA, Merced County, CA
The radar
The San Joaquin Valley radar (KHNX), 118 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
097
WGUS56 KHNX 121012
FFWHNX
CAC043-047-121800-
/O.NEW.KHNX.FF.W.0022.170212T1012Z-170212T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Joaquin Valley CA
212 AM PST SUN FEB 12 2017
The National Weather Service in Hanford CA has issued a
* Flash Flood Warning for...
Southwestern Mariposa County in central California...
East central Merced County in central California...
* Until 1000 AM PST Sunday
* At 200 AM PST, emergency management and local law enforcement
officials still reported high water across the warned area. Flash
flooding has been occurring into Le Grand. Although water is
receding, it is still overtopping Mariposa Creek Dam in places.
Therefore, the Flash Flood Warning has been extended.
* Some locations that will experience flooding include...
Planada and Le Grand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
Residents living along streams and creeks should remain prepared and
take immediate precautions to protect life and property.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. The National Weather Service in Hanford will
continue to monitor this situation.
&&
LAT...LON 3730 12017 3729 12015 3725 12014 3721 12028
3727 12039
$$
Molina1 follow-up statement
973
WGUS76 KHNX 121758
FFSHNX
Flash Flood Statement
National Weather Service San Joaquin Valley CA
958 AM PST SUN FEB 12 2017
CAC043-047-121800-
/O.EXP.KHNX.FF.W.0022.000000T0000Z-170212T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mariposa CA-Merced CA-
958 AM PST SUN FEB 12 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MARIPOSA AND EAST CENTRAL
MERCED COUNTIES WILL EXPIRE AT 1000 AM PST...
Emergency management officials have indicated that water has receded
enough to minimize the threat of flooding in the Le Grand and
Planada area. No additional flooding is anticipated at this time.
Keep in mind that many roads may still be closed for a while due to
recent flooding. Please continue to heed any remaining road
closures, detours, and law enforcement evacuation procedures.
LAT...LON 3730 12017 3729 12015 3725 12014 3721 12028
3727 12039
$$
KDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 2:34 PM PST, 11 hours 38 minutes earlier.
Area forecast discussion, Feb 11, 2:34 PM PST, 11 hours 38 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 234 PM PST Sat Feb 11 2017 .SYNOPSIS...Scattered showers and isolated thunderstorms will be possible, mainly in Kern county through the evening hours. Otherwise, dry weather with patchy dense late night and early morning fog will be possible in the San Joaquin Valley through Wednesday. Unsettled weather returns to central California on Thursday. && .DISCUSSION...An upper low is currently moving southeast and just moved into San Luis Obispo county. This low caused scattered showers and thunderstorms to develop, mainly in the desert. MRMS indicates rainfall rates of just over a half an inch an hour north of Randsburg with the public reporting minor roadway flooding in the area. This activity is forecast to continue, spreading west into the evening hours. The HRRR did a good job capturing this activity this morning and indicates showers should dissipate shortly after 02z Sunday. The upper low will continue to move quickly south tonight into Sunday with an upper ridge building over central California Sunday into the first half of the week. This will result in the possibility of areas of dense fog through the San Joaquin Valley each night and early morning from Sunday through at least Wednesday. Please monitor the forecast closely, especially if you plan on traveling in the valley during the morning hours this week. An upper low in and around the Aleutian Islands in Alaska will move very little from Monday through Friday bringing another round of unsettled weather to central California. An upper level shortwave associated with this low will move east toward the Pacific Northwest and northern California coastline Wednesday night into Thursday, with precipitation spreading south into the area as early as Thursday morning. This will be a quick moving system, with precipitation spreading south into Kern county by Thursday afternoon into the overnight hours. Another upper trough looks to approach the California coastline over the weekend, however there are significant timing differences with the forecast models. Regardless, expect a period of unsettled weather again Thursday into the end of the week. && .AVIATION... MVFR to occasional IFR cigs through the terminals until at least 00z. Otherwise, patchy reduced visibilities will be possible early Sunday morning. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Riley avn/fw...Durfee synopsis...Riley weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:43 AM PST | Areal Flood Warning | HNX | Fresno, Madera | 48 hr |
Nearby
Flash Flood Warnings in California, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.